MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405911
Medical Device Problem Codes Break (1069); Overheating of Device (1437); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva pulse laser fiber was used during a ureteroscopy procedure to treat stones in the kidney and ureter, performed on (b)(6) 2022.The laser unit used was an moses laser console.During the procedure, the laser fiber connected to the laser console, a smoke was noticed at the connector.Upon examination, the laser fiber was broken on the body and tip.There was no burn injury to the user or to the patient and there were no fiber fragments fell inside the patient's body.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Upon receipt, this product was thoroughly analyzed in our quality assurance laboratory.Visual analysis of the returned fiber confirmed the reported smoke produced by the fiber event as analysis identified a fracture within the connector.During functional testing, there was no light present from the sub miniature a (sma) connector, indicating a fracture within the connector.The fiber connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output and ultimately can lead the connector to become overheated.According to the device instructions for use.Do not bend fiber at sharp angles.Visible light seen leaking from the fiber indicates fiber damage.
 
Event or Problem Description
It was reported to boston scientific corporation on march 21, 2022 that a flexiva pulse laser fiber was used during a ureteroscopy procedure to treat stones in the kidney and ureter, performed on (b(6) 2022.The laser unit used was an moses laser console.During the procedure, the laser fiber connected to the laser console, a smoke was noticed at the connector.Upon examination, the laser fiber was broken on the body and tip.There was no burn injury to the user or to the patient and there were no fiber fragments fell inside the patient's body.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14136072
Report Number3005099803-2022-01966
Device Sequence Number3985907
Product Code GEX
UDI-Device Identifier08714729978626
UDI-Public08714729978626
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberM006L8405911
Device Catalogue Number2130-01
Device Lot Number0027419263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown